Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Stomach pain, red sunburn, allergic reaction, benadryl, diva cup. TSS?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
This afternoon I had a sudden stomach ache, and ran to the bathroom, where I had a bowel movement. My stomach started feeling better. But then I noticed that my arms and face were really hot and burning, like if you had a sunburn. I looked in the mirror to find that it also looked like I had a sunburn (even had white strips where my straps were!). I took some Benadryl, and after 30 min when it didn't go away, headed to urgent care. By then, I now had splotchy red sun burn all over my thighs and legs (though never on my back or stomach). With no other symptoms (the rash didn't even itch), the doctor at the urgent care brushed it off as an allergic reaction (I'm 32 and have never had an allergic reaction before in my life). While I was there, the rash eventually faded on it's own. When I got home, I looked up "sudden sunburn like rash" and what kept popping up: TSS. I actually am on day 3 of my period, where I'm trying the Diva Cup (menstrual cup) for the first time. Now I'm freaked out. My husband says I'm over reacting and don't need to go to the ER. Can you tell me...does the sunburn like rash that appears with TSS go away after about 45 min if you take Benadryl? Also, would it appear without the low blood pressure, fever, achy, etc. I have a bit of a headache right now, but that is actually normal for me after I take an afternoon nap (the Benadryl made me tired). Should I be concerned or do you think the rash/allergic reaction and the menstrual cup are just a coincidence? I'm afraid of not taking this seriously, since I know TSS can be fatal. If there is a chance I have it, and the rash is just the beginning of the symptoms, I'd rather discover it early to treat! (It's Sunday, so seeing my regular doctor is not an option at the moment.)
Posted Mon, 30 Apr 2012 in General Health
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for your query.

The rash you had was spread all over your body and it subsided after some time when you took benadryl definitely points towards it being an allergic rash.Using a menstrual cup seems to be most likely just a co-incidence. The cause of allergy might be the environment pollens or some kind of food that you have taken as the rashes were spread all over your body.

Regarding the TSS, septicemia is always associated with it along with very high fever. You need not worry about this.

Hope I have answered your query. I will be available if you have any further queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor